Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 285, NWS Austin/San Antonio, TX

November 1, 2025DeWitt County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 1, 2025, 6:59 PM CDT for DeWitt County, Texas. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 1, 2025, 6:59 PM CDT (23:59 UTC)
Expired
Nov 1, 2025, 7:30 PM CDT
In force
31 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County DeWitt County, TX

The radar

The Austin/San Antonio radar (KEWX), 109 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 1, 7:10 PM CDTTSTM WND DMGMeyersville, TXCorrects previous tstm wnd dmg report from Meyersville. Multiple reports of wind damage around the town of Meyersville and the west-southwestward portions of DeWitt County; power out across the area as well. Time estimated via radar.
Nov 1, 7:10 PM CDTHAIL 1.75Meyersville, TXCorrects previous hail report from Meyersville. Most hail below 1 inch in diameter but a few of the biggest stones reached around golf ball size. Time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 12.0 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2025-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2025-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-342 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

864 
WUUS54 KEWX 012359
SVREWX
TXC123-020030-
/O.NEW.KEWX.SV.W.0285.251101T2359Z-251102T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
659 PM CDT Sat Nov 1 2025

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  South central DeWitt County in south central Texas...

* Until 730 PM CDT.

* At 659 PM CDT, a severe thunderstorm was located near Yorktown,
  moving southeast at 35 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Yorktown and Meyersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2887 9730 2888 9731 2887 9732 2890 9734
      2889 9735 2890 9738 2892 9738 2892 9742
      2886 9751 2898 9757 2909 9739 2893 9721
TIME...MOT...LOC 2359Z 320DEG 30KT 2899 9742 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

62
2 follow-up statements
093 
WWUS54 KEWX 020001
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
701 PM CDT Sat Nov 1 2025

TXC123-020030-
/O.CON.KEWX.SV.W.0285.000000T0000Z-251102T0030Z/
DeWitt TX-
701 PM CDT Sat Nov 1 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTH CENTRAL DEWITT COUNTY...

At 701 PM CDT, a severe thunderstorm was located near Yorktown,
moving southeast at 35 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Yorktown and Meyersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2887 9730 2888 9731 2887 9732 2890 9734
      2889 9735 2890 9738 2892 9738 2892 9742
      2886 9751 2898 9757 2909 9739 2893 9721
TIME...MOT...LOC 0001Z 320DEG 30KT 2897 9740 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

62
249 
WWUS54 KEWX 020020
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
720 PM CDT Sat Nov 1 2025

TXC123-020030-
/O.CON.KEWX.SV.W.0285.000000T0000Z-251102T0030Z/
DeWitt TX-
720 PM CDT Sat Nov 1 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTH CENTRAL DEWITT COUNTY...

At 720 PM CDT, a severe thunderstorm was located near Ander, or 13
miles south of Cuero, moving southeast at 30 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Meyersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2890 9744 2902 9731 2893 9721 2887 9730
      2888 9731 2887 9732 2890 9734 2889 9735
      2890 9738 2892 9738
TIME...MOT...LOC 0020Z 310DEG 26KT 2890 9728 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 6:47 PM CDT, 12 minutes earlier. Its key messages:

  • Low rain chances (20-55%) for the Hill Country and along and east of Hwy 281 Saturday as another cold front moves through the region.
  • Dry weather with a slow warming trend continues into early next week.
Area forecast discussion, Nov 1, 6:47 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
647 PM CDT Sat Nov 1 2025

...New AVIATION...

.KEY MESSAGES...

- Low rain chances (20-55%) for the Hill Country and along and
  east of Hwy 281 Saturday as another cold front moves through the
  region.

- Dry weather with a slow warming trend continues into early next
  week.

&&

.UPDATE...
Issued at 410 PM CDT Sat Nov 1 2025

The general PoPs across the region were decent in terms of general
awareness, but the actual locations of where some the higher
precip amounts were to fall have shifted slightly west. The
stronger convective cells are feeding on both synoptic and
isentropic lift in basically a 30 mile swath in the wake of the
cold front as the center of the mid level shortwave tracks SE.
This might shift the higher QPF totals (mainly still below 1/4
inch) into a corridor either side of a line from Burnet to Cuero.
Updated PoP/WX/QPF. The rest of the forecast is unchanged.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 1214 AM CDT Sat Nov 1 2025

A shortwave trough diving southward across the Edwards Plateau into
South Texas and an attendant cold front are contributing to the
development of isolated to scattered showers and storms over the
eastern half of the CWA this afternoon. Activity in the morning
around the Austin area was mostly light and elevated, aided by
strong divergence aloft and an elevated moist layer beneath steep
mid-level lapse rates. However, with some added destabilization
brought upon by daytime heating ahead of the approaching front, a
shift to more surface-based showers and isolated storms is expected
mainly over the Coastal Plains later in the afternoon and early
evening before stable air spreads from the north and shuts off rain
chances tonight. Overall rain totals should remain on the lighter
side, from a trace to about 1/4 inch.

The cooler continental airmass ushered in by Saturday's weak cold
front will stick around South-Central Texas for about one more day.
A light north wind will make for a crisp and dry night tonight.
Morning lows range from the low 40s in the Hill Country to around 45
to 50 for the remainder of South-Central Texas. That deep-layer dry
air will pave the way for a mostly cloudless and seasonably warm
Sunday afternoon with highs in the 70s. The primary axis of surface
high pressure slides a little more to the east Sunday, so the
coolest spots Sunday night into Monday morning may extend over the
Coastal Plains with lows in the low to mid 40s.

&&

.LONG TERM...
(Monday through next Saturday)
Issued at 1200 PM CDT Sat Nov 1 2025

An upper-level ridge slides east across Texas Monday. Surface high
pressure repositions over the southeastern US but keeps a foot in
our area. With persistent zonal flow aloft, this pattern is
indicative of dry rinse-and-repeat weather for the week ahead. A
weak southerly to southeasterly wind at the low levels reestablishes
by Monday while the jet stream remains well to our north, leading to
a gradual warming trend throughout the week. Widespread highs in the
80s emerge by midweek, and the latest NBM indicates a 50-80 percent
chance of highs above 90 over the Rio Grande Plains and Winter
Garden by Saturday. Expect lows to also rise slowly to the mid 50s
and low 60s by the end of the week. There are some slight ensemble
signals that a marginally more wavy jet stream towards the weekend
could lead to a brief changeup in airmass for our area, but
otherwise expect ample sunshine and warm weather for the next
week.

&&

.AVIATION...
(00Z TAFS)
Issued at 641 PM CDT Sat Nov 1 2025

The cold front has passed through all TAF VCNTYs. Elevated lift
continues over AUS and will impact that area through at least 02Z
with scattered showers. At SAT/SSF, scattered showers and isolated
storms will impact those areas through 02Z with a few residual
elevated showers lasting as long as through 05Z. By 06Z, all
convective concerns should be shifted well south of the TAF sites.
Light north winds resume overnight into Sunday with mostly clear
skies. Southeast winds could return to DRT by late morning, and to
I-35 by early Sunday evening.

&&

.FIRE WEATHER...
Issued at 1200 PM CDT Sat Nov 1 2025

A Rangeland Fire Danger statement remains in effect for Kinney,
Maverick, and Val Verde counties until 6 PM CDT today. North-
northwesterly winds are picking up along the Rio Grande with Del
Rio recently reporting sustained winds of 20 mph as a front pushes
through. Post-frontal winds are expected to spread south along
the Rio Grande, reaching 10 to 20 mph with gusts up to 30 mph.
Coupled with relative humidity values near 20 percent and dry
fuels, this is expected to produce near-critical fire weather
conditions. Good moisture recovery and weaker winds in the evening
are expected.

A Rangeland Fire Danger Statement remains in effect for Kinney,
Maverick, and Val Verde counties until 6 PM CDT today. Elevated to
near-critical fire weather conditions along the Rio Grande are
expected this afternoon as a front passes through the area before
winds subside and moisture recovers after sunset. A gradual
warming trend is anticipated for much of the upcoming week as high
pressure in the mid and upper levels begins to build in from the
west. Southerly flow returns Monday and remains in place for the
rest of the week with speeds generally below 10 mph. Persistent
dry and sunny weather is forecast each day with no rain chances.
Afternoon minimum relative humidity values will tend to reach 25
to 40 percent during the week with the driest spots in the Rio

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              48  73  49  78 /  10   0   0   0
Austin Bergstrom Intl Airport  46  73  45  78 /  20   0   0   0
New Braunfels Muni Airport     48  74  46  77 /  20   0   0   0
Burnet Muni Airport            45  71  47  76 /   0   0   0   0
Del Rio Intl Airport           52  77  50  81 /   0   0   0   0
Georgetown Muni Airport        45  71  46  77 /  10   0   0   0
Hondo Muni Airport             48  75  46  78 /  30   0   0   0
San Marcos Muni Airport        47  74  45  79 /  20   0   0   0
La Grange - Fayette Regional   47  72  44  77 /  30   0   0   0
San Antonio Intl Airport       50  74  49  77 /  20   0   0   0
Stinson Muni Airport           52  75  49  78 /  20   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...18
LONG TERM....Tran
AVIATION...18

In the hours before

Local storm report, Nov 1, 5:36 PM CDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
536 PM CDT Sat Nov 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     Hail             2 NNE Seguin            29.60N 97.95W
11/01/2025  E0.50 Inch       Guadalupe          TX   Public

            Accumulating mounds of around 6 inches or
            deeper of small hail in Seguin area.

&&

MB
Local storm report, Nov 1, 5:41 PM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
541 PM CDT Sat Nov 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     Hail             2 NE Selma              29.60N 98.28W
11/01/2025  E0.50 Inch       Guadalupe          TX   Public

            Report from mPING.

&&

MB
Special weather statement, Nov 1, 5:55 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
555 PM CDT Sat Nov 1 2025

TXZ205-207-221-012345-
Guadalupe TX-Bexar TX-Wilson TX-
555 PM CDT Sat Nov 1 2025

...A strong thunderstorm will impact portions of southwestern
Guadalupe, northeastern Wilson and east central Bexar Counties
through 645 PM CDT...

At 555 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cibolo, moving southeast at 25 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Schertz, Cibolo, Stockdale, Randolph AFB, St. Hedwig, La Vernia,
Marion, Santa Clara, New Berlin, Zuehl, Sutherland Springs, and
Friendly Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2952 9828 2960 9819 2939 9783 2935 9786
      2932 9782 2919 9804
TIME...MOT...LOC 2255Z 315DEG 21KT 2952 9820

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

62
Special weather statement, Nov 1, 6:32 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
632 PM CDT Sat Nov 1 2025

TXZ223-224-020015-
De Witt TX-Gonzales TX-
632 PM CDT Sat Nov 1 2025

...A strong thunderstorm will impact portions of central DeWitt and
south central Gonzales Counties through 715 PM CDT...

At 632 PM CDT, Doppler radar was tracking a strong thunderstorm near
Westhoff, or 16 miles north of Yorktown, moving southeast at 35 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Cuero, Yorktown, Smiley, Thomaston, Westhoff, Arneckville, Gruenau,
New Davy, Sample, and Meyersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2890 9726 2888 9732 2890 9734 2889 9735
      2892 9738 2892 9742 2883 9755 2908 9765
      2911 9762 2920 9770 2933 9758 2902 9710
TIME...MOT...LOC 2332Z 314DEG 29KT 2922 9756

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

62
Special weather statement, Nov 1, 6:34 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
634 PM CDT Sat Nov 1 2025

TXZ221-222-224-020030-
Karnes TX-De Witt TX-Wilson TX-
634 PM CDT Sat Nov 1 2025

...A strong thunderstorm will impact portions of west central DeWitt,
central Karnes and central Wilson Counties through 730 PM CDT...

At 633 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sutherland Springs, or near Stockdale, moving southeast at 30 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Kenedy, Karnes City, Poth, Yorktown, Stockdale, Kosciusko, Runge,
Falls City, Nordheim, Pandora, Gillett, Cestohowa, Sutherland
Springs, Cotton Patch, Gruenau, New Davy, Paweleville, Hobson,
Ecleto, and Helena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2923 9818 2938 9806 2938 9800 2921 9772
      2910 9760 2902 9746 2877 9788
TIME...MOT...LOC 2333Z 310DEG 26KT 2932 9802

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

62
Local storm report, Nov 1, 6:38 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
638 PM CDT Sat Nov 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     Hail             Smiley                  29.27N 97.64W
11/01/2025  E0.88 Inch       Gonzales           TX   Public

            Accumulating small hail up to nickel size.

&&

MB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 5:02 PM CDTSpecial Weather StatementEWXGuadalupe43 min
Nov 1, 5:20 PM CDTSpecial Weather StatementEWXGuadalupe40 min
Nov 1, 5:23 PM CDTSevere Thunderstorm WarningEWXGonzales, Guadalupe, Wilson52 min
Nov 1, 5:55 PM CDTSpecial Weather StatementEWXGuadalupe50 min
Nov 1, 6:00 PM CDTSevere Thunderstorm WarningEWXGonzales, Guadalupe35 min
Nov 1, 6:32 PM CDTSpecial Weather StatementEWXDeWitt43 min
Nov 1, 6:34 PM CDTSpecial Weather StatementEWXKarnes, Wilson56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.